Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
          
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Risk of Resistance After Stopping Meds
May 28, 2009

I recently ran into a snafu with my change in health insurance, and could not afford my combination of Truvada, Reyataz, and Norvir for about 5 weeks. On my Doctor's advice, I went ahead, once I got the insurance issue settled, and restarted my combination. How likely am I to experience resistance to one of these meds, and is Reyataz the most vulnerable because it is a PI?

Response from Dr. Young

Hello and thanks for your post.

Generally speaking the risk of drug resistance after a discontinuation of all HIV medications is very low. Indeed, contrary to your question, it's generally felt that ritonavir (Norvir)-boosted protease inhibitors, like atazanavir (Reyataz) are less vulnerable to emergent drug resistance than non-nuke-based treatments.

The key thing would be to keep a close eye on your initial viral load drops now that your back on treatment. I'd expect (if everything is good) that your viral load will decline rapidly to undetectable. If it doesn't, it raises the question of potency.

Be well, BY



Previous
Reyataz monotherapy?
Next
Infection via eye mucosa and PEP-Follow up please

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement